advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Laguna Hills, California, USA:

I have had type 2 diabetes for over two years and have developed hypertension. I have be treated with four different ACE inhibitors, but each time I have developed severe myalgia [muscle aching]. Is this common? Is there any new ACE Inhibitor that is not likely to cause myalgia?

Answer:

If you have tried additional agents from the same class of drug, ACE inhibitor, I would suggest it may be a class effect. Recently, additional evidence from several studies have shown that antidotes II receptor blocking agents also demonstrate kidney protective effects. Therefore, there are other agents your physician can prescribe for you which will help with hypertension and help protect your kidney function with diabetes. I suggest you speak with your physician about these other agents.

JTL

[Editor's comment: It's also possible that the writer is on other, unspecified, medications that can cause myalgia. The most notorious is the class of drugs for elevated lipids, that is nicknamed the "statins" (such as lovastatin, simvastatin, pravastatin, atorvastatin and fluvastatin). If you are on a statin, and having myalgia, report this to your doctor immediately. WWQ]

DTQ-20011114185352
Original posting 18 Nov 2001
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.